Alert archive / Kansas / Red Flag Warnings in 2022

Red Flag Warning 20, NWS Dodge City, KS

April 11, 202227 counties in Kansas

NWS Dodge City, KS issued this red flag warning at Apr 11, 2022, 3:51 AM CDT for 27 counties in Kansas. It took effect at Apr 12, 2022, 12:00 PM CDT. It was in force for 9 hr. 14 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 11, 2022, 3:51 AM CDT (08:51 UTC)
In effect from
Apr 12, 2022, 12:00 PM CDT
Expired
Apr 12, 2022, 9:00 PM CDT
In force
9 hr
Issued by
NWS Dodge City, KS
All 27 counties

Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 22 km from the middle of the area, began a volume at 08:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 12, 12:22 PM CDTNON-TSTM WND GST 543 Ene Dodge City, KSASOS STATION KDDC DODGE CITY REGIONAL AIRPORT.
Apr 12, 12:35 PM CDTNON-TSTM WND GST 551 Ese Scott State Lake, KSMESONET STATION K5SCT 1 ESE SCOTT STATE LAKE.
Apr 12, 1:00 PM CDTNON-TSTM WND GST 621 Ene Garden City, KSMESONET STATION KS010 US-50 @ K-156 BRIDGE GARDEN CITY.
Apr 12, 1:26 PM CDTNON-TSTM WND GST 603 Nw Pierceville, KSASOS STATION KGCK GARDEN CITY.
Apr 12, 2:00 PM CDTNON-TSTM WND GST 681 Ene Garden City, KSMESONET STATION KS010 US-50 @ K-156 BRIDGE GARDEN CITY.
Apr 12, 2:18 PM CDTNON-TSTM WND GST 583 Ene Dodge City, KSASOS STATION KDDC DODGE CITY REGIONAL AIRPORT.
Apr 12, 2:42 PM CDTNON-TSTM WND GST 603 Nw Pierceville, KSASOS STATION KGCK GARDEN CITY.
Apr 12, 2:55 PM CDTNON-TSTM WND GST 621 Ene Garden City, KSMESONET STATION KS010 US-50 @ K-156 BRIDGE GARDEN CITY.
Apr 12, 3:10 PM CDTNON-TSTM WND GST 621 Ene Garden City, KSMESONET STATION KS010 US-50 @ K-156 BRIDGE GARDEN CITY.
Apr 12, 3:15 PM CDTNON-TSTM WND GST 583 W Bloom, KSMESONET STATION DW9907 BLOOM.
Apr 12, 3:17 PM CDTNON-TSTM WND GST 623 Ene Dodge City, KSASOS STATION KDDC DODGE CITY REGIONAL AIRPORT.
Apr 12, 3:55 PM CDTNON-TSTM WND GST 588 Wnw Wilburton, KSMESONET STATION K5EHT K-27 @ CIMARRON R. ELKHART.
Apr 12, 4:10 PM CDTNON-TSTM WND GST 611 Ene Garden City, KSMESONET STATION KS010 US-50 @ K-156 BRIDGE GARDEN CITY.
Apr 12, 5:15 PM CDTNON-TSTM WND GST 591 Ene Garden City, KSMESONET STATION KS010 US-50 @ K-156 BRIDGE GARDEN CITY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 8.9 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2022-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2022-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2735 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
355 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

103 
WWUS83 KDDC 110851
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
351 AM CDT Mon Apr 11 2022

...Extreme fire danger likely for Tuesday afternoon...

KSZ074-084-112100-
/O.UPG.KDDC.FW.A.0013.220412T1700Z-220413T0200Z/
/O.NEW.KDDC.FW.W.0020.220412T1700Z-220413T0200Z/
/O.NEW.KDDC.FW.W.0019.220411T1800Z-220412T0100Z/
Stanton-Morton-
351 AM CDT Mon Apr 11 2022

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 074 AND 084...
...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM CDT TUESDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 074 AND
084...

The National Weather Service in Dodge City has issued a Red Flag
Warning For wind and low relative humidity, which is in effect
from 1 PM this afternoon to 8 PM CDT this evening. A Red Flag
Warning has also been issued from noon to 9 PM CDT Tuesday. The
Fire Weather Watch is no longer in effect.

* Affected Area...In Kansas...Fire Weather Zone 074 Stanton and 
  Fire Weather Zone 084 Morton.

* Winds...South 20 to 25 mph with gusts up to 35 mph.

* Relative Humidity...As low as 10 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

Springer

$$

KSZ030-031-043>046-061>066-075>081-085>090-112100-
/O.UPG.KDDC.FW.A.0013.220412T1700Z-220413T0200Z/
/O.NEW.KDDC.FW.W.0020.220412T1700Z-220413T0200Z/
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Grant-Haskell-Gray-Ford-Edwards-Kiowa-Pratt-
Stevens-Seward-Meade-Clark-Comanche-Barber-
351 AM CDT Mon Apr 11 2022 /251 AM MDT Mon Apr 11 2022/

...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TO 9 PM
CDT /8 PM MDT/ TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 030...031...043...044...045...046...061...
062...063...064...065...066...075...076...077...078...079...080...
081...085...086...087...088...089 AND 090...

The National Weather Service in Dodge City has issued a Red Flag
Warning For wind and low relative humidity, which is in effect
from noon CDT /11 AM MDT/ to 9 PM CDT /8 PM MDT/ Tuesday. The
Fire Weather Watch is no longer in effect.

* Affected Area...In Kansas...Fire Weather Zone 030 Trego...Fire 
  Weather Zone 031 Ellis...Fire Weather Zone 043 Scott...Fire 
  Weather Zone 044 Lane...Fire Weather Zone 045 Ness...Fire 
  Weather Zone 046 Rush...Fire Weather Zone 061 Hamilton...Fire 
  Weather Zone 062 Kearny...Fire Weather Zone 063 Finney...Fire 
  Weather Zone 064 Hodgeman...Fire Weather Zone 065 Pawnee...
  Fire Weather Zone 066 Stafford...Fire Weather Zone 075 Grant...
  Fire Weather Zone 076 Haskell...Fire Weather Zone 077 Gray...
  Fire Weather Zone 078 Ford...Fire Weather Zone 079 Edwards...
  Fire Weather Zone 080 Kiowa...Fire Weather Zone 081 Pratt...
  Fire Weather Zone 085 Stevens...Fire Weather Zone 086 Seward...
  Fire Weather Zone 087 Meade...Fire Weather Zone 088 Clark...
  Fire Weather Zone 089 Comanche and Fire Weather Zone 090 
  Barber.

* Winds...Southwest 35 to 45 mph with gusts up to 65 mph during
  the afternoon. Winds will abruptly shift to the northwest 
  Tuesday evening as a cold front passes through southwest KS.

* Relative Humidity...As low as 5 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc

Springer
4 follow-up statements
511 
WWUS83 KDDC 112056
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
356 PM CDT Mon Apr 11 2022

...Extremely Critical Fire Weather Conditions Tuesday...

KSZ074-084-120100-
/O.CON.KDDC.FW.W.0019.000000T0000Z-220412T0100Z/
/O.CON.KDDC.FW.W.0020.220412T1700Z-220413T0200Z/
Stanton-Morton-
356 PM CDT Mon Apr 11 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 074 AND
084...
...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM CDT
TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
074 AND 084...

* Affected Area...In Kansas...Fire Weather Zone 074 Stanton and 
  Fire Weather Zone 084 Morton.

* Winds...This afternoon...South 15 to 30 mph, gusting to 35 mph.
  Tuesday...Southwest 35 to 45 mph, gusting to 65 mph. Wind shift
  to the northwest early to mid evening Tuesday.

* Relative Humidity...This afternoon...As low as 15 percent.
  Tuesday...As low as 8 to 12 percent.

* Impacts...Extremely critical fire weather conditions on Tuesday
  will lead to very dangerous fire behavior. Fire storms can
  develop in such severe conditions of extremely low relative
  humidity and high winds. Spot fire development is likely.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

Springer

$$

KSZ030-031-043>046-061>066-075>081-085>090-120100-
/O.CON.KDDC.FW.W.0020.220412T1700Z-220413T0200Z/
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Grant-Haskell-Gray-Ford-Edwards-Kiowa-Pratt-
Stevens-Seward-Meade-Clark-Comanche-Barber-
356 PM CDT Mon Apr 11 2022 /256 PM MDT Mon Apr 11 2022/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/
TO 9 PM CDT /8 PM MDT/ TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 030...031...043...044...045...046...061...
062...063...064...065...066...075...076...077...078...079...080...
081...085...086...087...088...089 AND 090...

* Affected Area...In Kansas...Fire Weather Zone 030 Trego...Fire 
  Weather Zone 031 Ellis...Fire Weather Zone 043 Scott...Fire 
  Weather Zone 044 Lane...Fire Weather Zone 045 Ness...Fire 
  Weather Zone 046 Rush...Fire Weather Zone 061 Hamilton...Fire 
  Weather Zone 062 Kearny...Fire Weather Zone 063 Finney...Fire 
  Weather Zone 064 Hodgeman...Fire Weather Zone 065 Pawnee...
  Fire Weather Zone 066 Stafford...Fire Weather Zone 075 Grant...
  Fire Weather Zone 076 Haskell...Fire Weather Zone 077 Gray...
  Fire Weather Zone 078 Ford...Fire Weather Zone 079 Edwards...
  Fire Weather Zone 080 Kiowa...Fire Weather Zone 081 Pratt...
  Fire Weather Zone 085 Stevens...Fire Weather Zone 086 Seward...
  Fire Weather Zone 087 Meade...Fire Weather Zone 088 Clark...
  Fire Weather Zone 089 Comanche and Fire Weather Zone 090 
  Barber.

* Winds...Southwest 30 to 40 mph with gusts up to 60 mph.

* Relative Humidity...As low as 10 percent.

* Impacts...Extremely critical fire weather conditions on Tuesday
  will lead to very dangerous fire behavior. Fire storms can
  develop in such severe conditions of extremely low relative
  humidity and high winds. Spot fire development is likely.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
847 
WWUS83 KDDC 120057
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
757 PM CDT Mon Apr 11 2022

KSZ074-084-120900-
/O.EXP.KDDC.FW.W.0019.000000T0000Z-220412T0100Z/
/O.CON.KDDC.FW.W.0020.220412T1700Z-220413T0200Z/
Stanton-Morton-
757 PM CDT Mon Apr 11 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM CDT
TUESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE 
WEATHER ZONES 074 AND 084... 
...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING FOR GUSTY
WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 074 AND 
084...

* Affected Area...In Kansas...Fire Weather Zone 074 Stanton and 
  Fire Weather Zone 084 Morton.

* Winds...Southwest 35 to 45 mph with gusts up to 65 mph.

* Relative Humidity...As low as 10 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

KSZ030-031-043>046-061>066-075>081-085>090-120900-
/O.CON.KDDC.FW.W.0020.220412T1700Z-220413T0200Z/
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Grant-Haskell-Gray-Ford-Edwards-Kiowa-Pratt-
Stevens-Seward-Meade-Clark-Comanche-Barber-
757 PM CDT Mon Apr 11 2022 /657 PM MDT Mon Apr 11 2022/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/
TO 9 PM CDT /8 PM MDT/ TUESDAY FOR GUSTY WINDS AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 030...031...043...044...045...046...
061...062...063...064...065...066...075...076...077...078...079...
080... 081...085...086...087...088...089 AND 090...

* Affected Area...In Kansas...Fire Weather Zone 030 Trego...Fire 
  Weather Zone 031 Ellis...Fire Weather Zone 043 Scott...Fire 
  Weather Zone 044 Lane...Fire Weather Zone 045 Ness...Fire 
  Weather Zone 046 Rush...Fire Weather Zone 061 Hamilton...Fire 
  Weather Zone 062 Kearny...Fire Weather Zone 063 Finney...Fire 
  Weather Zone 064 Hodgeman...Fire Weather Zone 065 Pawnee...
  Fire Weather Zone 066 Stafford...Fire Weather Zone 075 Grant...
  Fire Weather Zone 076 Haskell...Fire Weather Zone 077 Gray...
  Fire Weather Zone 078 Ford...Fire Weather Zone 079 Edwards...
  Fire Weather Zone 080 Kiowa...Fire Weather Zone 081 Pratt...
  Fire Weather Zone 085 Stevens...Fire Weather Zone 086 Seward...
  Fire Weather Zone 087 Meade...Fire Weather Zone 088 Clark...
  Fire Weather Zone 089 Comanche and Fire Weather Zone 090 
  Barber.

* Winds...Southwest 30 to 40 mph with gusts up to 60 mph.

* Relative Humidity...As low as 10 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
208 
WWUS83 KDDC 120631
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
131 AM CDT Tue Apr 12 2022

...Dangerous Threat of Wildfires Tuesday Afternoon...

KSZ030-031-043>046-061>066-074>081-084>090-130200-
/O.CON.KDDC.FW.W.0020.220412T1700Z-220413T0200Z/
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
131 AM CDT Tue Apr 12 2022 /1231 AM MDT Tue Apr 12 2022/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/
TODAY TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR GUSTY WINDS AND LOW
RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 030...031...043...044...
045...046...061...062...063...064...065...066...075...076...077...
078...079...080...081...085...086...087...088...089 AND 090...

* Affected Area...In Kansas...Fire Weather Zone 030 Trego...Fire 
  Weather Zone 031 Ellis...Fire Weather Zone 043 Scott...Fire 
  Weather Zone 044 Lane...Fire Weather Zone 045 Ness...Fire 
  Weather Zone 046 Rush...Fire Weather Zone 061 Hamilton...Fire 
  Weather Zone 062 Kearny...Fire Weather Zone 063 Finney...Fire 
  Weather Zone 064 Hodgeman...Fire Weather Zone 065 Pawnee...
  Fire Weather Zone 066 Stafford...Fire Weather Zone 074 
  Stanton...Fire Weather Zone 075 Grant...Fire Weather Zone 076 
  Haskell...Fire Weather Zone 077 Gray...Fire Weather Zone 078 
  Ford...Fire Weather Zone 079 Edwards...Fire Weather Zone 080 
  Kiowa...Fire Weather Zone 081 Pratt...Fire Weather Zone 084 
  Morton...Fire Weather Zone 085 Stevens...Fire Weather Zone 086 
  Seward...Fire Weather Zone 087 Meade...Fire Weather Zone 088 
  Clark...Fire Weather Zone 089 Comanche and Fire Weather Zone 
  090 Barber.

* Winds...Southwest 35 to 45 mph with gusts up to 65 mph.

* Relative Humidity...As low as 10 percent.

* Impacts...Any ignitions will burn out of control quickly, and be
  very difficult to contain. Extreme fire behavior is likely, with
  large, fast moving wildfires possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Turner

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
014 
WWUS83 KDDC 130151
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
851 PM CDT Tue Apr 12 2022


KSZ030-043>045-061>064-074>078-084>089-131200-
/O.EXP.KDDC.FW.W.0020.000000T0000Z-220413T0200Z/
/O.NEW.KDDC.FW.A.0014.220413T1700Z-220414T0100Z/
Trego-Scott-Lane-Ness-Hamilton-Kearny-Finney-Hodgeman-Stanton-
Grant-Haskell-Gray-Ford-Morton-Stevens-Seward-Meade-Clark-
Comanche-
851 PM CDT Tue Apr 12 2022 /751 PM MDT Tue Apr 12 2022/

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 030...043...044...045...061...062...063...064...
074...075...076...077...078...084...085...086...087...088 AND
089...
...RED FLAG WARNING WILL EXPIRE AT 9 PM CDT /8 PM MDT/ THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
030...043...044...045...061...062...063...064...074...075...076...
077...078...084...085...086...087...088 AND 089...

The National Weather Service in Dodge City has issued a Fire
Weather Watch For wind and low relative humidity, which is in
effect from Wednesday afternoon through Wednesday evening.

* Affected Area...In Kansas...Fire Weather Zone 030 Trego...Fire 
  Weather Zone 043 Scott...Fire Weather Zone 044 Lane...Fire 
  Weather Zone 045 Ness...Fire Weather Zone 061 Hamilton...Fire 
  Weather Zone 062 Kearny...Fire Weather Zone 063 Finney...Fire 
  Weather Zone 064 Hodgeman...Fire Weather Zone 074 Stanton...
  Fire Weather Zone 075 Grant...Fire Weather Zone 076 Haskell...
  Fire Weather Zone 077 Gray...Fire Weather Zone 078 Ford...Fire 
  Weather Zone 084 Morton...Fire Weather Zone 085 Stevens...Fire 
  Weather Zone 086 Seward...Fire Weather Zone 087 Meade...Fire 
  Weather Zone 088 Clark and Fire Weather Zone 089 Comanche.

* Winds...On Wednesday the winds will be northwest 10 to 25 mph 
  with gusts up to 30 mph.

* Relative Humidity...As low as 10 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

KSZ031-046-065-066-079>081-090-130300-
/O.EXP.KDDC.FW.W.0020.000000T0000Z-220413T0200Z/
Ellis-Rush-Pawnee-Stafford-Edwards-Kiowa-Pratt-Barber-
851 PM CDT Tue Apr 12 2022

...RED FLAG WARNING WILL EXPIRE AT 9 PM CDT THIS EVENING FOR WIND
AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 031...046...
065...066...079...080...081 AND 090...

Relative humidity values this evening were rising into the 20 to
30 percent range. As a result the Red Flag Warning will be allowed
to expire at 9 pm CDT. Gusty northwest winds will continue early
tonight in the 20 to 30 mph. Occasional wind gusts of 40 to 45 
mph will also be possible.  


$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Apr 11, 3:35 AM CDT, 16 minutes earlier.

Area forecast discussion, Apr 11, 3:35 AM CDT, 16 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
335 AM CDT Mon Apr 11 2022

...Updated Long Term and Fire Weather...

.SHORT TERM...(Today and tonight)
Issued at 108 AM CDT Mon Apr 11 2022

Radar observations early Monday morning show some light returns
over the far north/northwest zones ahead of a very subtle upper
level vorticity max ejecting from the central Rockies, and this
activity is likely just virga given dewpoints across western KS
are generally in the single digits to mid teens with temperatures
in the upper 40s/low 50s. Otherwise, the rest of southwest KS is
quiet as northwest winds gradually diminish through sunrise owing
to weak surface high pressure building into the central plains.

Short range guidance is in good agreement suggesting the next
upper level trough will dig into the Pacific Northwest daytime
Monday. Surface lee cyclogenesis will occur in response in eastern
CO, which will result in winds turning south/southeast and
increasing, especially across the western zones where the pressure
gradient will be tighter. Expect sustained winds in the 20-25 mph
range with gusts of 30-35 mph along and west of U.S. Highway 283. By
Monday afternoon, skies will be mostly clear, and temperatures
will peak in the upper 60s to mid 70s. Later tonight, as the
surface cyclone continues to deepen to <990-mb, the strong
south/southeast winds will be maintained and spread east,
encompassing our entire CWA by 06Z Tuesday. This will inhibit
optimal radiational cooling, and result in lows holding in the
upper 40s to low 50s.

.LONG TERM...(Tuesday through Sunday)
Issued at 330 AM CDT Mon Apr 11 2022

By 12Z Tuesday morning, medium range guidance is in good
agreement the upper level trough will be over the Great Basin and
adjacent northern Rockies/Pacific Northwest, with the attendant
~985-mb surface cyclone roughly centered over far northeast CO. A
dryline will extend south from this surface low and mix east
through Tuesday morning, reaching east of our FA by 18Z Tuesday
afternoon. Southwest winds behind this boundary will be
exceptional, sustained in the 35-45 mph range with gusts up to 65
mph, and perhaps a touch higher. These strongly downsloping winds
will allow temperatures to climb well above normal across our
area, peaking in the upper 80s to low 90s. Record high
temperatures for April 12 at DDC and GCK are 96 and 94
respectively, and these seem safe at the moment, however it is
entirely possible these records could be broken. Additionally,
widespread blowing dust is expected given very little
precipitation over our area and areas upstream within the past
several weeks, and reductions in visibility can be expected.

As the upper level trough and associated surface low continue
east Tuesday evening, a very strong cold front will move through
southwest KS by 06Z Wednesday, with strong northwest winds in its
wake. Winds immediately behind the front will be on par with winds
Tuesday afternoon as the density current roars down U.S. Highway
83, but should weaken into the 25-35 mph range with gusts up to
45 mph shortly after frontal passage. The next question
surrounding this frontal passage is how much precipitation will
exist in the post-frontal environment Wednesday morning.
Thankfully, 00Z deterministic runs of the ECMWF and GFS are in
much better agreement compared to this time yesterday, showing at
least some light precipitation over southwest KS in the 12-18Z
Wednesday time frame. Guidance has also trended a touch warmer
with this system, with 850-mb temperatures now in the -1 to -3C
range. This temperature range would be right on the cusp of cold
rain and wet snow, so forecasting precipitation phase is highly
uncertain. Regardless, given how warm the ground is expected to
be, any frozen precipitation will melt on contact.

Any precipitation that does fall Wednesday morning will exit
stage right in the early afternoon, and skies will gradually clear
from west to east as DNVA on the back side of the ejecting upper
level trough overspreads the central plains. Northwest winds will
also gradually diminish as surface high pressure builds into the
central plains, dropping to around 10 mph by 06Z Thursday.
Temperatures on Wednesday will be significantly colder than
Tuesday (by up to 30 degrees in some spots), with highs
struggling into the 40s and 50s. Wednesday night into Thursday
morning, clear skies and light winds will optimize radiational
cooling, and temperatures will plummet to well below freezing for
most of our area, with lows ranging from the upper teens/low 20s
across the far northwest zones to the low 30s in the far southeast
zones.

The remainder of the long term period appears to be rather quiet,
as upper level zonal flow becomes established over the central
plains. Temperatures will rebound to near normal through the end
of the week, with no mentionable weather elements expected.

&&

.AVIATION...(For the 06Z TAFS through 06Z Monday night)
Issued at 1228 AM CDT Mon Apr 11 2022

VFR flying conditions this TAF cycle for all terminals. Modest
north winds will gradually veer through the overnight period,
becoming southeasterly by late Monday morning or early afternoon
and sustained in the 15-20 kt range with gusts of 25-30 kts.

&&

.FIRE WEATHER...
Issued at 224 AM CDT Mon Apr 11 2022

Near critical to critical fire weather conditions are expected to
develop Monday afternoon across our far southwest zones.
Temperatures warming into the low to mid 70s coincident with
dewpoints in the upper teens to low 20s will yield minimum
relative humidity in the 10-15% range. This will combine with
sustained south winds in the 20-25 mph range with gusts of 30-35
mph to promote at least near critical fire weather danger.
Therefore, a Red Flag Warning has been issued for Stanton and
Morton counties from 18Z Monday through 01Z Tuesday.

A much higher end fire weather event is expected Tuesday afternoon
across all of southwest KS. Southwest winds behind a dryline will
be sustained in the 35-45 mph range with gusts up to 65 mph, and
these downsloping winds will result in temperatures soaring into
the upper 80s and low 90s amidst dewpoints mainly in the 20s and
30s, fostering minimum relative humidity in the 5-15% range. These
factors will engender extreme fire behavior for any wildfires that
start, and a Red Flag Warning has been issued for all 27 counties
of our CWA from 17Z Tuesday through 02Z Wednesday.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  70  49  89  34 /   0   0   0  10
GCK  68  49  87  31 /   0   0  10  10
EHA  74  52  84  32 /   0   0   0   0
LBL  73  49  87  32 /   0   0   0   0
HYS  69  46  88  32 /   0   0  10  20
P28  71  48  91  43 /   0   0   0  10

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from noon CDT /11 AM MDT/ to 9 PM CDT /8 PM
MDT/ Tuesday for KSZ030-031-043>046-061>066-074>081-084>090.

High Wind Watch from Tuesday afternoon through Tuesday evening
for KSZ030-031-043>046-061>066-074>081-084>090.

Red Flag Warning from 1 PM this afternoon to 8 PM CDT this
evening for KSZ074-084.

&&

SHORT TERM...Springer
LONG TERM...Springer
AVIATION...Springer
FIRE WEATHER...Springer
Hazardous weather outlook, Apr 11, 3:45 AM CDT, 6 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
345 AM CDT Mon Apr 11 2022

KSZ030-031-043>046-061>066-074>081-084>090-120845-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
345 AM CDT Mon Apr 11 2022 /245 AM MDT Mon Apr 11 2022/

This hazardous weather outlook is for portions of central...south
central...southwest and west central Kansas.

.DAY ONE...Tonight.

Day 1 Discussion
----------------

Near critical to critical fire weather conditions are expected to
develop Monday afternoon across our far southwest zones.
Temperatures warming into the low to mid 70s coincident with
dewpoints in the upper teens to low 20s will yield minimum
relative humidity in the 10-15% range. This will combine with
sustained south winds in the 20-25 mph range with gusts of 30-35
mph to promote at least near critical fire weather danger.
Therefore, a Red Flag Warning has been issued for Stanton and
Morton counties from 18Z Monday through 01Z Tuesday.

Day 1 Hazards
-------------
* Non-thunderstorm wind: Limited risk
* Fire weather: Significant risk

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Days 2-7 Discussion
-------------------

A much higher end fire weather event is expected Tuesday afternoon
across all of southwest KS. Southwest winds behind a dryline will
be sustained in the 35-45 mph range with gusts up to 65 mph, and
these downsloping winds will result in temperatures soaring into
the upper 80s and low 90s amidst dewpoints mainly in the 20s and
30s, fostering minimum relative humidity in the 5-15% range. These
factors will engender extreme fire behavior for any wildfires that
start, and a Red Flag Warning has been issued for all 27 counties
of our CWA from 17Z Tuesday through 02Z Wednesday.

A widespread freeze is also expected Thursday morning as clear
skies and light winds optimize radiational cooling and allow
temperatures to plummet to well below freezing. Thursday morning
lows will range from the upper teens in the far northwest zones to
the low 30s in the far southeast zones.

Days 2-7 Hazards
----------------
* Tuesday
  - Fire weather: Elevated risk

* Wednesday
  - Fire weather: Elevated risk

* Thursday
  - Fire weather: Elevated risk

* Friday
  - Excessive cold: Limited risk
  - Non thunderstorm wind: Limited risk
  - Fire weather: Elevated risk

* Saturday
  - Excessive cold: Elevated risk
  - Non thunderstorm wind: Limited risk

* Sunday
  - Excessive cold: Elevated risk

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

For more details visit our webpage
https://weather.gov/erh/ghwo?wfo=ddc

Springer

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 3:51 AM CDTRed Flag WarningDDCMorton, Stanton16 hr
Apr 11, 3:47 PM CDTHigh Wind WarningDDCBarber, Clark, Comanche, Edwards, Ellis, Finney and 21 more28 hr

Nearby

Red Flag Warnings in Kansas, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.